Nebraska, 2006

Hail in Nebraska, March 5, 2006

March 5, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 5, 2:45 AM CST, 30 minutes earlier.

Area forecast discussion, Mar 5, 2:45 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CST SUN MAR 5 2006

.DISCUSSION...
TIMING JUST HOW FAST PCPN WILL MOVE OUT TODAY AND TEMPERATURES ARE
THE MAIN CONCERNS IN THE SHORT TERM. UPPER AIR CHARTS FROM LAST
EVENING AND WATER VAPOR IMAGERY SHOWED A FAIRLY STRONG SHORTWAVE
TROUGH OVER ERN MT/WRN ND. ANOTHER WAVE WAS MOVING ENE FROM WRN
KS. SURFACE ANALYSIS AT 08Z SHOWED LOW PRESSURE CENTERED JUST WEST
OF KHLC. AN INVERTED TROUGH OR OCCLUDED FRONT EXTENDED NWD FROM
THE LOW INTO ND. LOCALLY...DEWPOINTS WERE IN THE 30S WITH
TEMPERATURES IN THE UPPER 30S AND LOWER 40S. RADAR MOSAIC SHOWED A
CLUSTER OF SHOWERS AND TSTMS MOVING EWD THROUGH THE AREA. A FEW
STORMS HAVE PRODUCED HAIL. MODELS ALL MOVE THE TROUGH/FRONT AND
THE KS LOW EWD TODAY. PCPN SHOULD GENERALLY MOVE OUT OF THE AREA
BY AFTERNOON. WINDS WILL SHIFT TO THE NW...PROVIDING A DOWNSLOPE
COMPONENT AND DECENT MIXING. EXPECT HIGHS IN MOSTLY IN THE 50S.

A RIDGE OF HIGH PRESSURE BUILDS SEWD ACROSS THE REGION TONIGHT.
WITH LIGHT WINDS AND WET GROUND...COULD SEE SOME AREAS OF FOG...
BUT WILL NOT MENTION AT THIS TIME. LOWS SHOULD BE IN THE MID TO
UPPER 20S NORTH AND UPPER 20S TO LOWER 30S SOUTH. CHANCE FOR PCPN
IS LOW FROM TONIGHT THROUGH MONDAY EVENING. LOW PRESSURE WILL
STRENGTHEN OVER THE WESTERN HIGH PLAINS MONDAY NIGHT. ISENTROPIC
LIFT DEVELOPS AND 850 MB MOISTURE INCREASES. SHOWERS AND TSTMS
SHOULD DEVELOP AND CONTINUE THROUGH TUESDAY MORNING IN NEBRASKA
AND PROBABLY INTO TUESDAY AFTERNOON ACROSS SOUTHWEST IOWA.

GENERALLY NOT IMPRESSED WITH POTENTIAL FOR SHOWERS OR TSTMS IN THE
PERIOD FROM WEDNESDAY INTO THURSDAY EVENING...BUT WILL LEAVE SOME
POPS GOING. MODELS INDICATE POTENTIAL ON FRIDAY AS A DECENT WAVE
AND SURFACE LOW MOVE OUT INTO THE PLAINS. COULD SEE A RAIN/SNOW
MIX IN NERN NE WITH THIS LATE THURSDAY NIGHT AND FRIDAY MORNING.
OTHERWISE...LEFT MUCH OF THE EXTENDED PERIOD AS IT WAS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

MILLER
Hazardous weather outlook, Mar 4, 5:00 PM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CST SAT MAR 4 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
500 PM CST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT ACROSS EASTERN
NEBRASKA AND SOUTHWEST IOWA...AND MOVE OUT OF WESTERN IOWA SUNDAY
MORNING. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SATURDAY...AS A
SERIES OF WEATHER DISTURBANCES AFFECTS THE REGION. SOME OF THESE
THUNDERSTORMS COULD BE SEVERE. HAIL AND STRONG WINDS WILL BE THE
PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY...HOWEVER
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HAIL IF IT IS
HALF AN INCH IN DIAMETER OR LARGER.

ZAPOTOCNY

The radar

The Omaha radar (KOAX), 92 km away, was scanning. The volume nearest the first event began at 09:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Otoe

When
March 5, 3:15 AM CST
Where
Otoe County, 1 mi NW of Talmage
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.533, -96.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495175.